Forums


Treatment

Lupron and seizures

  • By RailwayMan

    Had my 30-day injection of Lupron and within 24 hours experienced a total seizure with instant loss of consciousnesses, collapsed to the floor out cold. 9-1-1 call and ride to hospital.

    Is this common, possible, unheard of?

    I’m scheduled for another injection followed by daily radiation, but am freaked out I could have another seizure, a fatal one.

    Am I an outliers or is this not uncommon for some?

    The “specialists” treating me are puzzled at best and just tell me to make whatever decision I feel is appropriate.

    And I’m in an HMO stuck with these docs.

    Would Valium before and right after the injection prevent another seizure from Lupron?

    Reply Created with Sketch. reply
  • By ninaw Keymaster

    Hi @railwayman, I’d be interested to hear if others have had this experience. It sounds very frightening! I’m disappointed that your doctors didn’t provide more helpful information to you. They should be the ones you can go to about these questions. I encourage you to try posting anywhere you can to get some feedback. You may also consider posting this as a status update in the box that says “How are you doing today?” at the top of the page. You can also submit a Q&A here: https://prostatecancer.net/q-and-a/. Be sure to check back if you find out more. Best, Nina (ProstateCancer.net Team)

    Reply Created with Sketch. reply
  • By RailwayMan

    Hi! I’m with a big HMO and it’s difficult to get anyone to dig. But it’s important to know as it can happen at any time without warning and the docs offer “that’s rare” or “that’s unusual” … but little else in the way of useful information.

    Reply Created with Sketch. reply
  • By Richard Faust Moderator

    Hi Railwayman. The Lupron Web site does state that “Reports of convulsions have occurred in patients taking LUPRON DEPOT with or without a history of seizures, epilepsy, or brain disorders (related to blood vessels, nerves, or tumors), or in those taking medicines that cause convulsions:” http://www.lupron.com/. A doctor should be able to provide more information on this. Hopefully some other community members will have information to share. Wishing you the best and keep us posted on how you are doing. Richard (ProstateCancer.net Team)

    Reply Created with Sketch. reply